Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Delayed periods. Taking contraceptive pills. Prescribed antibiotics. Having headache. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi I had my implanon put in my right arm on the 29th of april as I had it in for the six years altogether in my left arm. My last period was on 8th of may. I have always had regular periods whilst using this contraceptive but now I am late. My doctor prescribed me antibiotics on the same day for an absess, i am now concerned I may be pregnant as when I have been trying to find out on line it says it should be inserted between the 1st and 5th day of your cycle. I've had period symptoms for the last fortnight as if they were about to come but nothing yet? I have had a headache for the last few days . Would like your thoughts on this. Thanks.
Posted Wed, 17 Jul 2013 in Women's Health
Answered by Dr. Rhea Chanda 28 minutes later
Implanon may sometimes cause some menstrual irregularities because it's a hormone. But you do need to rule out pregnancy first so take a test. If the test I'd negative then most likely this occurred due to hormonal imbalance. The insertion of the device needs to be checked.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor